Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 28, 2021, 6:26 PM CDT for Burnet County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 6:26 PM CDT (23:26 UTC)
- Expired
- May 28, 2021, 7:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 92 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
670 WWUS84 KEWX 282326 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 626 PM CDT Fri May 28 2021 TXZ171-172-190-290000- Blanco TX-Llano TX-Burnet TX- 626 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BLANCO... SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL 700 PM CDT... At 625 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Kingsland to 7 miles west of Horseshoe Bay. Movement was east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Burnet, Marble Falls, Kingsland, Round Mountain, Buchanan Dam, Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Highland Haven, Inks Lake State Park, Longhorn Cavern State Park, Cottonwood Shores and Sunrise Beach Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for south central Texas. LAT...LON 3085 9814 3045 9836 3049 9855 3079 9852 TIME...MOT...LOC 2325Z 267DEG 29KT 3067 9849 3056 9851 $$ CP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 28, 4:31 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 28, 4:31 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 431 PM CDT Fri May 28 2021 .UPDATE.../ADDED LLANO TO WATCH #218/ A new severe watch may be in the plans for later this evening, but severe storms are grazing the northern border of Llano County. Watch 218 was expanded to buy some time until 00z for Llano. && .PREV DISCUSSION... /ISSUED 308 PM CDT Fri May 28 2021/ SHORT TERM (Tonight through Saturday Night)... Storms firing along an front/outflow boundary over Central TX will likely threaten Burnet/Williamson/Lee counties by aroun 20Z. Moisture rich environment as the storms move south should make for a slightly more skinny CAPE profile over time and lead to heavy rain and damaging winds and 1 inch hail as the elevated threats as the storms expand south into the metro cities in the evening hours. A new weather watch may be needed for western counties shortly (per MCD #786), and this will be over an area where >2 inch hail threats are higher, with cooler and drier air aloft west of a line from Burnet to Boerne to Crystal City. The dry-line is pretty far to the west, so the first storm cells that enter this delayed threat area may also me coming from the front/outflow boundary to the north. Colliding cells and the high pwat levels near 2 inches will congeal the storms into an MCS with a solid line expected by the time San Antonio is impacted. Judging by the last few runs of the HRRR the severe and heavy rain threat may ease up over AUS as early as 9 pm. However, the coarser scale models do less with outflows and show more late night activity through the I-35 corridor rooted toward an amplifying mid level trough. Where the developing frontal boundary is by midnight should help determine whether the threat continues in to the early morning hours. At this time would guess the severe threat could last into around 09Z over the Rio Grande Plains. Most of the models depict a shortwave mid level ridge over Texas to combine with the overworked low level airmass. Thus low chance PoPs over eastern counties and little to no rain is expected over western counties for most of daytime hours Saturday into Saturday night. LONG TERM (Sunday through Friday)... Sunday should be the driest day of the forecast, but still will carry low chances for some afternoon convection. Another shortwave to move through the area from the southwest leading to storm development over the higher terrain in Mexico, then moving east into the Rio Grande Plains Sunday night. Continued disturbances Monday, along with a cold front positioned to our north will enhance rain chances Monday into Tuesday. By mid to late week, a deepening long- wave trough that extends through the Plains into Mexico will fire off more shortwaves through the area into the end of the week. This extended wet pattern could lead to isolated areas of flash flooding, as there has been little time to recover from the past rain events. Temperatures will be mild and slightly below normal, though the humidity will make it feel warmer. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 83 69 82 68 / 70 40 10 30 - Austin Bergstrom Intl Airport 67 83 68 82 68 / 70 40 - 20 - New Braunfels Muni Airport 70 85 69 84 69 / 80 30 - 20 - Burnet Muni Airport 67 82 66 81 67 / 70 40 - 20 10 Del Rio Intl Airport 71 89 74 88 73 / 60 10 20 30 40 Georgetown Muni Airport 67 82 67 81 67 / 70 40 10 20 10 Hondo Muni Airport 69 87 70 86 70 / 80 20 - 10 10 San Marcos Muni Airport 68 84 68 83 68 / 70 30 - 20 - La Grange - Fayette Regional 71 84 69 84 69 / 70 50 10 20 0 San Antonio Intl Airport 69 85 69 84 70 / 80 30 - 20 10 Stinson Muni Airport 71 87 71 86 71 / 80 30 - 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...YB Decision Support...33
Hazardous weather outlook, May 28, 12:30 PM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1230 PM CDT Fri May 28 2021 TXZ171>173-183>194-202>209-217>225-228-291730- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1230 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. There is Enhanced Risk of severe storms across a portion of the northern most counties in the Hill Country and Edwards Plateau. A Slight Risk of severe storms for most of the remaining area down to I-35 and east, just short of the Coastal Plains, where the threat is Marginal. Large hail and damaging wind gusts possible in any isolated to scattered severe storms. Very large hail, greater than 2 inches in diameter, and isolated tornadoes are possible in the Enhanced and Slight Risk area. There is a also a Slight Risk of excessive rainfall leading to localized flooding tonight across portions of the Hill Country, southern Edwards Plateau, and Rio Grande and a Marginal Risk for excessive rainfall along the I-35 corridor and our farthest eastern counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rounds of strong storms and brief heavy rainfall are possible into the early to middle portions of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 28, 5:07 PM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 507 PM CDT Fri May 28 2021 TXZ171-172-282245- Llano TX-Burnet TX- 507 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LLANO AND WEST CENTRAL BURNET COUNTIES UNTIL 545 PM CDT... At 506 PM CDT, Doppler radar was tracking a strong thunderstorm over Llano, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Burnet, Kingsland, Llano, Buchanan Dam, Gainesville, Granite Shoals, Highland Haven, Inks Lake State Park, Stolz, Lone Grove, Longhorn Cavern State Park and Sunrise Beach Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 700 PM CDT for south central Texas. LAT...LON 3072 9869 3084 9863 3074 9824 3057 9834 TIME...MOT...LOC 2206Z 293DEG 18KT 3078 9857 CP
Local storm report, May 28, 5:14 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 SW TOW 30.86N 98.50W
05/28/2021 E1.75 INCH LLANO TX TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED BETWEEN TOW
AND BLUFFTON, RELAYED VIA HAM. LOCATION
MARKER IS APPROXIMATE.
&&
KCWSpecial weather statement, May 28, 5:33 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 533 PM CDT Fri May 28 2021 TXZ171-282315- Llano TX- 533 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LLANO COUNTY UNTIL 615 PM CDT... At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near Oxford, or 7 miles southwest of Llano, moving east at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Kingsland, Llano, Gainesville, Stolz and Oxford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 700 PM CDT for south central Texas. LAT...LON 3060 9891 3077 9889 3082 9847 3051 9846 TIME...MOT...LOC 2233Z 273DEG 27KT 3069 9877 CP
Special weather statement, May 28, 6:26 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 626 PM CDT Fri May 28 2021 TXZ171-172-190-290000- Blanco TX-Llano TX-Burnet TX- 626 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BLANCO... SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL 700 PM CDT... At 625 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Kingsland to 7 miles west of Horseshoe Bay. Movement was east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Burnet, Marble Falls, Kingsland, Round Mountain, Buchanan Dam, Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Highland Haven, Inks Lake State Park, Longhorn Cavern State Park, Cottonwood Shores and Sunrise Beach Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for south central Texas. LAT...LON 3085 9814 3045 9836 3049 9855 3079 9852 TIME...MOT...LOC 2325Z 267DEG 29KT 3067 9849 3056 9851 CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| May 27, 8:15 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| May 27, 8:48 PM CDT | Special Weather Statement | EWX | Val Verde | 42 min |
| May 28, 4:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 52 min |
| May 28, 5:07 PM CDT | Special Weather Statement | EWX | Llano | 38 min |
| May 28, 5:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 60 min |
| May 28, 5:28 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 62 min |
| May 28, 5:33 PM CDT | Special Weather Statement | EWX | Llano | 42 min |
| May 28, 5:50 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 40 min |
| May 28, 6:06 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| May 28, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 63 min |
| May 28, 6:39 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 66 min |
| May 28, 6:46 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.